I realized that I have been posting less about meds and more about me. This reflects my state of mind … which is that I’m feeling more like a person and less like a patient. However the R.A. walks with me every day and I am mindful of it always. Here’s an update on my med routine and symptoms .
Methotrexate – 15 mgs every Friday evening with dinner. I have no stomach problems, and little to no side effects other than some tiredness the next day which I can work through. I have noticed thinning hair, but I am the only one who has noticed it. I’ve added Biotin to my regimen to see if this helps reduce the hair fallout in the shower. I still need this medicine to get on with my life – recently I had to delay taking the dose for 2 days due to a medical procedure and I was in a LOT of pain the following week.
Humira – self injecting every other Monday morning still requires a little pep talk (c’mon you can do it!), but much less these days. Afterwards I put on a band-aid, relax for an hour, and then I get up and get on with my day. The next day I am achy, like all my joints are “bubbling”, and then the following days after that feel a good improvement … though sadly not the very strong improvement I felt the first couple of months.
Symptoms are mostly limited to my right shoulder and elbow, and both hands, which makes being a musician tricky. I take 2.5mg of Prednisone rarely, and only if I have a very busy performance week to get through. I also sometimes take an Aleve with dinner if my right shoulder is particularly achy and I think it is going to wake me up at night … which it does every few weeks.
About a month ago I started a “medical” calendar where I log noticeable symptoms and what I am taking – whether prescribed or over-the-counter. Maybe a pattern will emerge? If not it will help me be a good patient as I can give clear reports to the doctor about when something happened and if there are any possible causes (excessive activity, delayed doses, etc.).
OK – gotta go warm up for my gig tonight! Take good care of yourself.